News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Interations between Wellbutrin SR and migrain medications?


 Jasmine - Mon Jan 22, 2007 8:59 pm

I am a 30 yr. old female and have had migraine headaches since age 6. I have been taking Topamax (200mg) and Elavil (20mg) for approx. the last 5 yrs. as a daily preventative for my headaches. I use Imitrex injections, Maxalt ZMT or as last resort Lorcet (20mg)/Compazine (10mg) to abort my headaches.

At a recent visit to my neurologist I discussed my concern of feeling depressed and a lot of anxiety, but expressed that I did not want to take a drug that would cause weight gain. He decided to prescribe Wellbutrin SR (150mg daily for 14 days, then 150mg twice per day thereafter).

My doctor is well aware of all of the drugs I am currently taking....but I have read that there could be potential drug interations between the Wellbutrin SR and some of the migraine meds (Elavil or Compazine). Is this the case?

Depressed Migraine Sufferer
 Dr. K. Eisele - Wed Jan 24, 2007 12:30 am

User avatar Compazine/Wellbutrin SR: use a lower dose of Compazine, because Wellbutrin can slow the metabolism of Compazine

Compazine/Elavil: should be no problem with low doses of each, for example, a low dose of Elavil is 10 - 25 mg at bedtime, and is typical of doses prescribed for migraine.

Elavil/Wellbutrin SR: no problem with low dose of Elavil because Wellbutrin may slow the metabolism of Elavil.

The only red flags are if you have a history of heart problems or seizures; if you have either, you should be sure to let the neurologist know.

Otherwise, good luck with this new regimen. Feel free to come back with any questions.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here